An explicit approximate solution to the Duffing-harmonic oscillator by a cubication method

Empreu sempre aquest identificador per citar o enllaçar aquest ítem http://hdl.handle.net/10045/11906
Información del item - Informació de l'item - Item information
Títol: An explicit approximate solution to the Duffing-harmonic oscillator by a cubication method
Autors: Beléndez, Augusto | Méndez Alcaraz, David Israel | Fernandez-Varo, Helena | Marini, Stephan | Pascual, Inmaculada
Grups d'investigació o GITE: Holografía y Procesado Óptico
Centre, Departament o Servei: Universidad de Alicante. Departamento de Física, Ingeniería de Sistemas y Teoría de la Señal | Universidad de Alicante. Departamento de Óptica, Farmacología y Anatomía | Universidad de Alicante. Instituto Universitario de Física Aplicada a las Ciencias y las Tecnologías
Paraules clau: Nonlinear oscillator | Approximate solutions | Duffing-harmonic oscillator | Chebyshev polynomials | Elliptic integrals | Arithmetic-geometric mean
Àrees de coneixement: Física Aplicada
Data de creació: 6-de juny-2009
Data de publicació: 15-de maig-2009
Editor: Elsevier
Citació bibliogràfica: BELÉNDEZ VÁZQUEZ, Augusto, et al. “An explicit approximate solution to the Duffing-harmonic oscillator by a cubication method”. Physics Letters A. Vol. 373, Issue 32 (3 Aug. 2009). ISSN 0375-9601, pp. 2805-2809
Resum: The nonlinear oscillations of a Duffing-harmonic oscillator are investigated by an approximated method based on the ‘cubication’ of the initial nonlinear differential equation. In this cubication method the restoring force is expanded in Chebyshev polynomials and the original nonlinear differential equation is approximated by a Duffing equation in which the coefficients for the linear and cubic terms depend on the initial amplitude, A. The replacement of the original nonlinear equation by an approximate Duffing equation allows us to obtain explicit approximate formulas for the frequency and the solution as a function of the complete elliptic integral of the first kind and the Jacobi elliptic function, respectively. These explicit formulas are valid for all values of the initial amplitude and we conclude this cubication method works very well for the whole range of initial amplitudes. Excellent agreement of the approximate frequencies and periodic solutions with the exact ones is demonstrated and discussed and the relative error for the approximate frequency is as low as 0.071%. Unlike other approximate methods applied to this oscillator, which are not capable to reproduce exactly the behaviour of the approximate frequency when A tends to zero, the cubication method used in this paper predicts exactly the behaviour of the approximate frequency not only when A tends to infinity, but also when A tends to zero. Finally, a closed-form expression for the approximate frequency is obtained in terms of elementary functions. To do this, the relationship between the complete elliptic integral of the first kind and the arithmetic-geometric mean as well as Legendre’s formula to approximately obtain this mean are used.
Patrocinadors: This work has been supported by the “Ministerio de Ciencia e Innovación” of Spain, under projects FIS2008-05856-C02-01 and FIS2008-05856-C02-02.
URI: http://hdl.handle.net/10045/11906
ISSN: 0375-9601 (Print) | 1873-2429 (Online)
DOI: 10.1016/j.physleta.2009.05.074
Idioma: eng
Tipus: info:eu-repo/semantics/article
Revisió científica: si
Versió de l'editor: http://dx.doi.org/10.1016/j.physleta.2009.05.074
Apareix a la col·lecció: INV - GHPO - Artículos de Revistas
GITE - FOT - Artículos de Revistas
INV - GMECA - Artículos de Revistas

Arxius per aquest ítem:
Arxius per aquest ítem:
Arxiu Descripció Tamany Format  
ThumbnailPLA_v373_n32_p2805_2009.pdfVersión final (acceso restringido)251,58 kBAdobe PDFObrir     Sol·licitar una còpia
ThumbnailPLA_v373_n32_p2805_2009pre.pdfVersión revisada (acceso libre)922,42 kBAdobe PDFObrir Vista prèvia


Tots els documents dipositats a RUA estan protegits per drets d'autors. Alguns drets reservats.